MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER SST BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367987
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an expired tube was used with a bd vacutainer® sst¿ blood collection tube.The following information was provided by the initial reporter, "customer used an expired tube.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but photos were provided by the customer facility for investigation.The photo shows an unused tube with the batch and expiration date information.The label shows the batch expired 2020-04-30.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Customer was requesting information in regards to using expired vacutainers.Customer stated they were not filing a complaint they are inquiring as to what can happen from using an expired vacutainer.Technical services provided troubleshooting explaining that the tubes should not be used beyond their expiration date and that the ifu establishes the storage conditions and statement regarding expiration dates.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD VACUTAINER SST BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
MDR Report Key10075680
Report Number1024879-2020-00340
Device Sequence Number11378116
Product Code JKA
UDI-Device Identifier50382903679879
UDI-Public50382903679879
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Model Number367987
Device Catalogue Number367987
Device Lot Number9095593
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;